Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 9, 2001, 8:39 PM MDT for Weld County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2001, 8:39 PM MDT (02:39 UTC)
- Expired
- Jul 9, 2001, 9:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 100239 SVRDEN COC123-100330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 839 PM MDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 930 PM MDT * AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF PAWNEE BUTTES...OR ABOUT 35 MILES NORTH OF FORT MORGAN...MOVING NORTH AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...PAWNEE BUTTES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4098 10407 4068 10407 4067 10368 4099 10367 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM MDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM MDT, 5 hours 39 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT MON JUL 9 2001 UPPER RIDGE NEARLY STATIC WITH ANALYSIS SHOWING CENTER OVR OK PANHANDLE. PRECIP H20 PLOT HAS HIGHEST PERCENTAGE OF NORMAL VALUES OVR GREAT BASIN WHERE UPPER FLOW IS IN DIRECT CONNECTION WITH DAILY CONVECTION OVER MEXICAN MTNS. FOR THE BOU CWA...PLENTY OF RESIDUAL SFC MOISTURE TO WORK WITH TODAY AS DEW POINTS ARE GENERALLY IN THE MID 50S TO LOWER 60S. SOME OF THE HEAVY RAIN AREAS OF THE LAST TWO DAYS IN AND NEAR THE URBAN CORRIDOR SHD AGAIN BE THE FOCUS FOR TSTORMS AND HEAVY RAINS AGAIN THIS EVE AND TUE. CURRENT AND FCST SOUNDINGS HAVE STORM MOTION IN THE SLOW 5 TO 11 KT RANGE. FOR TONIGHT...MESO-ETA INDICATES A NORTHERLY SURGE TO ENTER THE CWA NEAR 00Z-03Z FROM AFTERNOON CONVECTION IN WYO AND LAST NIGHTS MCS IN NEB. HAVE NOTICED EASTERLY WINDS IN THE MODELS EVERY AFT AND THIS MAY BE MORE DUE TO THE MODELS RESPONSE TO DIFFERENTIAL DAYTIME HEATING AND SFC WIND REGIMES RATHER THAN ACTUAL COOL FRONTS. WILL WATCH HOW THIS SURGE ENTERS AREA FOR TONIGHT AS WINDS ARE NEARLY CALM AND CHAOTIC IN WYO THIS MORNING...BUT THERE ARE STRONG MOISTURE RICH EASTERLIES IN SOUTHERN NEB REACHING NE PLAINS ATTM. AT ANY RATE...CONVECTION A VERY GOOD BET FOR CWA TONIGHT AS THESE STRONG EASTERLIES SHD HELP TO SUSTAIN UPSLOPE/WARM RAIN PROCESSES THROUGH LATE EVE. MESO-ETA CONFIRMS THIS BY GIVING WIDESPREAD HEAVY PRECIP VALUES IN THE 1.00 TO 1.50 INCH NEIGHBORHOOD ALONG THE URBAN CORRIDOR AND FOOTHILLS. UPSLOPE IS ALSO EXPECTED TO DEEPEN FROM SFC TO THE 700-650MB LVL BY 03Z WITH 2-3DEGC COOLING AT 700MB. HENCE... A FLASH FLOOD WATCH WILL BE APPROPRIATE FOR TONIGHT AND WILL ALSO KEEP THE HEAVY RAIN WORDING IN TONIGHT. IF HEALTHY RAIN DOES COMES TO THE AREA TONIGHT...EVEN MORE RESIDUAL MOISTURE IS AVAIL FOR TOMORROW WITH FCST SOUNDINGS EVEN CLOSER TO MOIST ADIABATIC. WEAK CYCLONIC CURVATURE CURRENTLY DEVELOPING OVER NORTHERN MEX/EL PASO TX VICINITY AND IT WILL BE INTERESTING TO SEE IF THAT PLAYS A ROLE IN TUESDAYS WEATHER WITH RESPECT TO ITS TIMING OF DAYTIME HEATING OR WEATHER IT PRODUCES A DRY SLOT. OTHERWISE...DYNAMICS ARE RATHER BENIGN IN THE RIDGE...BUT WILL KEEP THE SCT POPS GOING INTO WED AS WELL. AVN AND ETA HAVE RIDGE HOLDING STEADY WITH THE DAILY SFC EASTERLIES AND 850-700MB RHS STAYING RICH OVER DISTRICT. WILL LOOK FOR HIGHER TERRAIN TO ONCE AGAIN TO BE FOCUS FOR INITIATION. HIGH DEW PTS HAVE BEEN A GOOD GUIDE FOR NIGHTTIME LOWS. WOULD LIKE TO CONSIDER FOG AND LOW CLOUDS FOR THE EACH EVE PD WITH HIGH MOISTURE AND OVERNIGHT CLEARING...BUT WILL HOLD OF FOR EVE SHIFTS. LOOKS LIKE THE STREAK OF 90S OR HIGHER IS IN JEOPARDY. IF TDY FAILS...THE STREAK ENDS AT 11 WHICH HAS HAPPENED ONLY 3 OTHER SUMMER IN DENVER HISTORY. EXTENDED PD THURS THRU MON...RIDGE REMAINS IN THE SAME VICINITY THRU PD...HOWEVER THE CENTER RETROGRADES WEST ABOUT 500 MILES AND PARKS ITSELF OVR NEW MEX BY SUN WITH DESERT HEAT KEEPING IT ALIVE. THIS WOULD TEND TO SHUT OFF THE TROPICAL MID AND UPPER LVL MOISTURE FROM MEXICO. WILL NOT PINPOINT WHEN DRYEST DAY ARRIVES...ESPECIALLY WITH NEAR SATURATED SOILS IN CWA...SO A CHANCE EACH DAY WILL WORK. FSCT TEMPS TREND SLIGHTLY COOLER TO NEAR NORMAL JULY VAULES THROUGH PD. FREDIN .DEN...FLASH FLOOD WATCH UNTIL MIDNIGHT...ZNS...35>36..38>43..45.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:27 PM MDT | Flash Flood Warning | BOU | Arapahoe | 2 hr |
| Jul 9, 6:36 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 39 min |
| Jul 9, 8:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 45 min |
| Jul 9, 8:17 PM MDT | Tornado Warning | BOU | Morgan | 43 min |
| Jul 9, 8:46 PM MDT | Tornado Warning | BOU | Morgan, Washington | 29 min |
| Jul 9, 9:39 PM MDT | Flash Flood Warning | BOU | Morgan | 2 hr |
| Jul 10, 4:03 AM MDT | Severe Thunderstorm Warning | BOU | Phillips | 27 min |
| Jul 10, 4:46 PM MDT | Severe Thunderstorm Warning | BOU | Clear Creek | 29 min |
| Jul 10, 5:46 PM MDT | Flash Flood Warning | BOU | Clear Creek | 119 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.